Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 29, 2010, 6:56 PM CDT for Nuckolls County, Thayer County, Nebraska; Jewell County, Mitchell County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2010, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 29, 2010, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 70 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 4:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 619 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS53 KGID 292356
SVRGID
KSC089-123-NEC129-169-300045-
/O.NEW.KGID.SV.W.0013.100429T2356Z-100430T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT THU APR 29 2010
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
NORTH CENTRAL MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF JEWELL...OR 11 MILES NORTHWEST OF BELOIT...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEWELL...RANDALL...MANKATO...MONTROSE...FORMOSO...LOVEWELL STATE
PARK...WEBBER...HARDY...BYRON...CHESTER AND RUSKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4004 9755 3999 9760 3999 9792 3968 9792
3947 9814 3953 9844 4020 9785
TIME...MOT...LOC 2355Z 218DEG 39KT 3964 9818
WIND...HAIL 60MPH 1.00IN
$$
KB3 follow-up statements
882
WWUS53 KGID 300021
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT THU APR 29 2010
KSC089-123-300030-
/O.CAN.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
JEWELL KS-MITCHELL KS-
721 PM CDT THU APR 29 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MITCHELL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEWELL COUNTY HAS BEEN
REPLACED WITH A TORNADO WARNING.
LAT...LON 4000 9793 4001 9802 4020 9785 4004 9755
3999 9760
TIME...MOT...LOC 0020Z 215DEG 82KT 4014 9771
$$
NEC129-169-300045-
/O.CON.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
THAYER NE-NUCKOLLS NE-
721 PM CDT THU APR 29 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NUCKOLLS AND SOUTHWESTERN THAYER COUNTIES UNTIL 745 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON...OR 34 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 9793 4001 9802 4020 9785 4004 9755
3999 9760
TIME...MOT...LOC 0020Z 215DEG 82KT 4014 9771
WIND...HAIL 60MPH 1.00IN
$$
KB698
WWUS53 KGID 300031
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT THU APR 29 2010
NEC129-169-300045-
/O.CON.KGID.SV.W.0013.000000T0000Z-100430T0045Z/
THAYER NE-NUCKOLLS NE-
731 PM CDT THU APR 29 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NUCKOLLS AND SOUTHWESTERN THAYER COUNTIES UNTIL 745 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON...OR 33 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN THAYER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4000 9793 4001 9786 4017 9779 4004 9755
3999 9760
TIME...MOT...LOC 0031Z 221DEG 45KT 4006 9770
WIND...HAIL 60MPH 1.00IN
$$
KB953 WWUS53 KGID 300040 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 740 PM CDT THU APR 29 2010 NEC129-300048- /O.CAN.KGID.SV.W.0013.000000T0000Z-100430T0045Z/ NUCKOLLS NE- 740 PM CDT THU APR 29 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NUCKOLLS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4016 9779 4004 9755 3999 9760 4000 9781 TIME...MOT...LOC 0038Z 222DEG 43KT 4007 9765 $$ NEC169-300045- /O.CON.KGID.SV.W.0013.000000T0000Z-100430T0045Z/ THAYER NE- 740 PM CDT THU APR 29 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN THAYER COUNTY UNTIL 745 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN BYRON AND CHESTER...OR 32 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 40 MPH. ANOTHER VERY STRONG THUNDERSTORM WAS APPROACHING SOUTHERN THAYER COUNTY FROM THE SOUTH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN THAYER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4016 9779 4004 9755 3999 9760 4000 9781 TIME...MOT...LOC 0038Z 222DEG 43KT 4007 9765 WIND...HAIL 60MPH 1.00IN $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:45 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 29, 2:45 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 245 PM CDT THU APR 29 2010 .SHORT TERM...TONIGHT THROUGH 12Z SATURDAY. THE MAIN CONCERNS WILL BE THE CHANCE OF SHOWERS/THUNDERSTORMS TONIGHT AND FRIDAY. AFTERNOON SURFACE ANALYSIS PLACED A FRONTAL BOUNDARY FROM EASTERN NEBRASKA SOUTHWARD INTO CENTRAL AND SOUTHWEST KANSAS. THE FRONT IS EXPECTED TO BE THE PRIMARY FOCUS FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. BEHIND THE FRONT...A MID LEVEL WAVE WILL HELP GENERATE A SECONDARY AREA OF CONVECTION ACROSS PARTS OF CENTRAL NEBRASKA INTO NORTH CENTRAL KANSAS. THE INSTABILITY AXIS ASSOCIATED WITH THE SOUTHERN FRONTAL BOUNDARY COULD CLIP THE FAR SOUTH AND EAST PART OF THE FORECAST AREA THIS EVENING...WHILE AREAS BEHIND THE FRONT WILL HAVE MUCH LESS INSTABILITY AVAILABLE. THIS SHOULD KEEP THE PRIMARY SEVERE WEATHER THREAT LOCATED SOUTH AND EAST OF A LINE FROM ROUGHLY OSCEOLA TO OSBORNE...THOUGH AN ISOLATED STRONG STORM CANNOT BE RULED OUT FARTHER NORTH AND WEST. THE MID LEVEL DEFORMATION ZONE IS SLOW TO MOVE EAST TONIGHT...AND HAVE KEPT A CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS IN THE FORECAST THROUGH THE OVERNIGHT HOURS. FRIDAY IS POTENTIALLY LOOKING WETTER THAN IT DID 24 HOURS AGO WITH THE 12Z NAM/GFS BOTH BRINGING ACROSS ANOTHER MID LEVEL WAVE. INSTABILITY IS NOT VERY HIGH WITH MUCAPE VALUES OF ONLY 100-300 J/KG. DEBATED ADDING ISOLATED THUNDERSTORMS TO THE GRIDS...BUT DECIDED TO JUST GO WITH SHOWERS FOR NOW SINCE THE THUNDERSTORM CHANCES APPEAR TO BE QUITE LIMITED. HAVE BOOSTED POPS ON FRIDAY INTO THE 40 PERCENT RANGE ACROSS THE CENTRAL AND EAST...BUT DID NOT WANT TO GO TOO HIGH SINCE THE 12Z ECMWF ALSO SHOWS THE WAVE PASSING...BUT HAS LESSER QPF ASSOCIATED WITH IT. HIGH TEMPERATURES ON FRIDAY WERE ALSO COOLED A BIT WITH MORE CLOUDS IN THE FORECAST. WILL AIM FOR HIGHS IN THE LOWER 60S. A FEW SHOWERS COULD LINGER IN THE EAST FRIDAY EVENING....BUT CONFIDENCE IS NOT HIGH ENOUGH IN THAT TO INTRODUCE POPS AT THIS POINT. .LONG TERM...12Z SATURDAY THROUGH THURSDAY. FOCUS IN ON PRECIPITATION CHANCES LATE IN THE WEEKEND/EARLY NEXT WEEK AND TEMPERATURES THROUGH THE PERIOD. THE AREA WILL FIND ITSELF IN BETWEEN THE TWO MAIN WEATHER SYSTEMS OF INTEREST ON SATURDAY. A LONGWAVE TROUGH WILL CONTINUE TO ENCOMPASS MUCH OF THE CENTRAL AND WESTERN CONUS...BUT THE TWO EMBEDDED CIRCULATION CENTERS WILL SPLIT THE AREA TO THE NORTH AND SOUTH...WITH MAIN UPPER LOW CENTER OVER THE NORTHERN PLAINS/UPPER MIDWEST INTO SOUTHERN CANADA AND ANOTHER SHORTWAVE EJECTING NORTHEAST OUT OF THE BASE OF THE TROUGH REMAINING TO THE SOUTHEAST ACROSS THE SOUTHERN PLAINS AND SOUTHEAST KANSAS INTO MO. DRY CONDITIONS EXPECTED FOR THE CWA SATURDAY AND SATURDAY NIGHT IN BETWEEN THESE WAVES...AND WESTERLY DOWNSLOPING WINDS WILL HELP TEMPS CLIMB INTO THE LOWER TO MID 60S FOR HIGHS. A BIT OF A MESSY UPPER-LEVEL PATTERN PREVAILS INTO SUNDAY AS LONGWAVE TROUGH REMAINS IN PLACE OVER THE CENTRAL CONUS...WITH A FEW EMBEDDED LOWS/SHORTWAVES OF INTEREST. MID-LEVEL FORCING INCREASES ACROSS THE AREA SUNDAY AND SUNDAY NIGHT AHEAD OF SOME SHORTWAVE ENERGY LIFTING OUT OF THE CENTRAL ROCKIES. THE SURFACE PATTERN IS ALSO SOMEWHAT CONVOLUTED DUE TO THE INTERACTION BETWEEN VARIOUS UPPER WAVES...BUT EXPECT A SURFACE BOUNDARY TO LIE SOMEWHERE ACROSS NE OR KS AS MAIN MID/UPPER CIRCULATION OVER THE NORTHERN PLAINS/UPPER MIDWEST DRIVES NORTHERLY WINDS FROM THE NORTHERN PLAINS INTO KS OR NE...WHILE THE CYCLONIC CIRCULATION AROUND A DEEPENING SURFACE LOW OVER THE TX PANHANDLE BRINGS SOUTHERLY WINDS INTO KS AND POSSIBLY AS FAR NORTH AS SOUTHERN NE. EXACTLY WHERE THE BOUNDARY DIVIDING THESE NORTHERLY AND SOUTHERLY WINDS SETS UP IS STILL UNCERTAIN....BUT IT MAY AUGMENT THE MID-LEVEL FORCING TO PROVIDE A BETTER CHANCE FOR SOME SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. MOISTURE AND RESULTANT INSTABILITY IS EXPECTED TO BE LIMITED...BUT LIKELY ENOUGH TO SUPPORT AT LEAST SOME THUNDER PARTICULARLY ACROSS THE SOUTH/SOUTHEAST CWA. A FEW SHOWERS MAY LINGER INTO MONDAY AS THE MID/UPPER TROUGH AXIS CONTINUES TO SLIDE ACROSS...BUT WILL SEE INCREASING SUBSIDENCE BY MONDAY EVENING AS THE TROUGH AXIS PRESSES EAST OF THE AREA...AND WILL DRY THINGS OUT ACCORDINGLY. CONCERNING TEMPS...CLOUDS/PRECIP WILL LIKELY HOLD HIGHS IN THE LOWER/MID 60S IN MOST AREAS ON SUNDAY...BUT WILL START TO SEE A REBOUND ON MONDAY AS HEIGHTS BEGIN TO RISE IN WAKE OF THE DEPARTING TROUGH. MAINTAINED A DRY FORECAST FOR THE REMAINDER OF THE PERIOD...ALTHOUGH NOT COMPLETELY SOLD ON THIS IDEA. THE UPPER FLOW TRANSITIONS TO ZONAL TO SOUTHWESTERLY TUESDAY AND WEDNESDAY...LEADING TO WARMING TEMPS DURING THIS TIME. AN UPPER WAVE RIDING ACROSS THE NORTHERN PLAINS/SOUTHERN CANADA SENDS A FRONT SOUTH TUESDAY OR TUESDAY NIGHT...BUT MOISTURE AVAILABILITY IS STILL IN QUESTION AND CONSIDERING THIS ALONG WITH THE LACK OF ANY UPPER FORCING THIS FAR SOUTH...DECIDED TO KEEP THINGS DRY AT LEAST FOR THE TIME BEING BUT THIS WILL NEED TO BE WATCHED. THE OTHER CONCERN IS WEDNESDAY NIGHT OR THURSDAY AS VARIOUS MODELS SHOW A FAST-MOVING SHORTWAVE POSSIBLY LIFTING OUT OF THE ROCKIES. AGAIN...WASN/T QUITE READY TO THROW IN POPS AT THIS JUNCTURE BUT ANOTHER PERIOD TO KEEP AN EYE ON. && .AVIATION...18Z TAF. THE PRIMARY CONCERN WILL BE THE CHANCE OF SHOWERS/THUNDERSTORMS. A PASSING FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THIS ACTIVITY SHOULD BE WELL SOUTH AND EAST OF KGRI...HOWEVER ADDITIONAL SHOWERS/ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA AS AN UPPER TROUGH MOVES THROUGH LATER TONIGHT. THIS SHOULD KEEP IT DRY AT KGRI THROUGH MOST OF THE AFTERNOON...BUT THE RAIN CHANCES SHOULD INCREASE THIS EVENING. WILL CARRY A TEMPO GROUP FOR SHOWERS THIS EVENING THOUGH ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. DID NOT WANT TO OVERSTATE THE CASE FOR THUNDERSTORMS IN THE TAF IN A TEMPO GROUP...AND SINCE PROB GROUPS ARE NOT ALLOWED IN THE FIRST 9 HOURS OF THE TAF...THE HINT FOR THUNDERSTORMS AT KGRI WILL BE FOUND IN CB MENTIONED ALONG WITH THE CLOUD GROUP THIS EVENING. CEILINGS WILL GRADUALLY LOWER WITH THE RAIN AND COULD GET STUCK IN THE MVFR RANGE OVERNIGHT INTO FRIDAY MORNING. ANOTHER UPPER TROUGH WILL APPROACH ON FRIDAY WITH ANOTHER CHANCE OF SHOWERS LATE IN THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CK/KB
Hazardous weather outlook, Apr 29, 5:39 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 539 PM CDT THU APR 29 2010 KSZ005-006-017-NEZ039>041-046>049-060>064-072>076-082>085-301200- PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- 539 PM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTHWEST OF A GENEVA TO NELSON LINE...AS WELL AS FOR PORTIONS OF NORTH CENTRAL KANSAS NORTHWEST OF A MANKATO TO OSBORNE LINE. .DAY ONE...TONIGHT. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS EVENING...PRIMARILY AFTER 8 PM...WITH THE MOST LIKELY THREAT BEING HAIL TO THE SIZE OF NICKELS...AND GUSTY WINDS TO 50 MPH. THE STRONGEST AND POTENTIALLY SEVERE THUNDERSTORMS WILL MOST LIKELY BE CONFINED TO THE SOUTHEAST OF THIS GENEVA...NELSON...MANKATO...OSBORNE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ007-018-019-NEZ077-086-087-301200- JEWELL-OSBORNE-MITCHELL-FILLMORE-NUCKOLLS-THAYER- 539 PM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG AND SOUTHEAST OF A GENEVA TO NELSON LINE...AS WELL AS FOR PORTIONS OF NORTH CENTRAL KANSAS ALONG AND SOUTHEAST OF A MANKATO TO OSBORNE LINE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...THE PRIMARY THREAT WILL BE LARGE HAIL TO THE SIZE OF SILVER DOLLARS...DAMAGING WINDS OF 60 MPH...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO A SLIGHT CHANCE OF AN ISOLATED TORNADO PRIMARILY TO THE SOUTHEAST OF A HEBRON NEBRASKA...TO BELOIT KANSAS LINE. THUNDERSTORMS WILL LINGER AFTER MIDNIGHT...HOWEVER THEY ARE NOT EXPECTED TO BE AS STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS PORTIONS OF THE AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Local storm report, Apr 29, 6:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT THU APR 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 E HUBBELL 40.01N 97.46W
04/29/2010 M1.75 INCH THAYER NE TRAINED SPOTTER
&&
DOXEYLocal storm report, Apr 29, 6:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT THU APR 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL GILEAD 40.15N 97.42W
04/29/2010 M1.25 INCH THAYER NE FIRE DEPT/RESCUE
MOSTLY QUARTER SIZE HAIL, FEW LARGER
&&
DOXEYSpecial weather statement, Apr 29, 6:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT THU APR 29 2010
KSZ007-019-300015-
JEWELL KS-MITCHELL KS-
649 PM CDT THU APR 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL AND JEWELL
COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 20 MILES NORTH OF BELOIT...
MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FORMOSO...
LOVEWELL STATE PARK...
WEBBER...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3940 9839 3958 9848 3999 9806 3999 9792
3965 9792 3942 9812
TIME...MOT...LOC 2349Z 218DEG 59KT 3978 9809
KBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:20 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 40 min |
| Apr 29, 4:28 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 20 min |
| Apr 29, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 27 min |
| Apr 29, 6:49 PM CDT | Special Weather Statement | GID | Jewell | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.